i started using hydrocodone about 3 years ago. for the last year ive been taking 10 pills a day 10/650 or 10/325. i finally had a enough. last week i told everyone important in my life about my addiction. i went to see the dr. he precribed suboxone 8mg twice a day. the first dose was real strong. that was six days ago. the second day i started cutting them in half. 4mg at 6am and 4mg at 6pm. it works real well in the am. but around 2pm i start getting flu-like symptoms and they last till i fall asleep. im not sure if they are side effects from the suboxone(it is listed as common side effect) or if im not taking enough suboxone and having wd.but like i said i feel fine in the morning. any comments will be very helpful
I'll assume you are taking the medication directly, i.e. letting it get absorbed through the surfaces in your mouth (usually under the tongue) and not rinsing your mouth or drinking for at least ten minutes after the dose is gone-- if you are taking it properly, there is very little chance that it is wearing off in the afternoon. Buprenorphine, the active drug in Suboxone, has a very long half-life in the body, and it takes a few days for the blood level to drop to a level where true withdrawal would occur.
The ceiling effect of the drug makes all doses above a certain level have similar potency. For most people, that occurs at around 4-8 mg per day. Your tolerance was not all that high, so initially Suboxone hit you very hard. It is hard to say if the dose reduction helped you tolerate it better or if you simply got tolerant to it-- but in either case, I'm not sure why you would feel 'flu-like symptoms' in the afternoon. Even people who do have withdrawal typically get it in the very late part of the 24 hour dosing cycle; not at the six or eight hour mark.
I'm wondering if there is a med interaction of some sort-- is there any other medication that you are taking? I realize that those symptoms are listed on the package insert, but every package insert is filled with symptoms like those... and I've treated many people with buprenorphine or Suboxone, and those symptoms are not typical by any means.
I would expect them to go away over time. Again, if you are taking other meds I would be concerned about an interaction between meds... but if that is not the case I'd just encourage you to try to stick it out, as I would expect the symptoms to fade over time.
thank you. i am not taking any other meds and the nurse at the drs office says i can switch to 1/2 a 8mg film 3 times a day. i also want to mention that i was treated for anxiety years ago.and lately i feel the same. i over worry all the time. sometimes i get startled over ordinary sounds. just real edgy
im a 50yr old male. i had a panic attack about 20 yrs ago. it was bad, very depressed for ahwile. it was brought on by worrying all the time. for the last year ive been worrying all the time again. when my kids (in 20's) go out i over worry, cant sleep, everytime phone rings i JUST KNOW something bad happenend. i stay up all night till they come home. i just started taking suboxone for a 3 year hydrocodone addiction. started the sub 7 days ago. i suppose to go get complete blood work done since starting the sub.
i am SCARED to go cuz i know something will be wrong with me. and waiting for the results will be torture.. lately in the evening, i get flush face, startled real easy by ordinary sounds. sour taste in mouth, nervous. flu like symptoms (which is one side effect of the subs, according to packet). im on the net all the time checking EVERY symptom i feel. can anyone relate to this
i was taking suboxone and trust me there are so heard to get off of i had to go to a rehab to get off of them in March of this year im still having withdrawes i would like to tell ppl that is a bad drug to start taking if i could go back in time i would never ever takin them so pls try your best to wing yourself off and dont never try methadone its even wrost, so pls tony wing yourself off cause i still wont the drug and i got to fight evey day and for anxiety my dr put me on a benzo once a day and it helps alot
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.